Alert archive / Arkansas / Wind Advisories in 2013
Wind Advisory 10, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Oct 31, 2013, 9:21 AM CDT for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 9:21 AM CDT (14:21 UTC)
- Expired
- Oct 31, 2013, 5:31 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.4 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS74 KMEG 311421 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 921 AM CDT THU OCT 31 2013 ...STRONG GRADIENT WINDS EXPECTED TODAY ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE...AND NORTHWEST MISSISSIPPI... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-312230- /O.NEW.KMEG.WI.Y.0010.131031T1421Z-131101T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 921 AM CDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...20 TO 30 MPH WITH GUSTS TO 40 MPH * TIMING...THROUGH 7 PM CDT * IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
1 follow-up statement
343 WWUS74 KMEG 312231 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 531 PM CDT THU OCT 31 2013 ...WIND ADVISORY HAS BEEN CANCELLED... .ALTHOUGH WINDS WILL BE OCCASIONALLY GUSTY THROUGH SUNSET...WIND SPEEDS ACROSS THE MIDSOUTH WILL PREVAIL BELOW WIND ADVISORY CRITERIA FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-312345- /O.CAN.KMEG.WI.Y.0010.000000T0000Z-131101T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 531 PM CDT THU OCT 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS WILL BE OCCASIONALLY GUSTY... WIND SPEEDS ACROSS THE MIDSOUTH WILL PREVAIL BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 31, 6:13 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 31, 6:13 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 613 AM CDT THU OCT 31 2013 .UPDATE... UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW. JCL && .DISCUSSION... /ISSUED 401 AM CDT THU OCT 31 2013/ RAIN SHIELD IN ADVANCE OF NEXT STORM HAS ARRIVED INTO THE MIDSOUTH. LATEST RADAR IMAGERY WAS SHOWING POCKETS OF MODERATE INTENSITY ACROSS THE SOUTHWEST DELTA COUNTIES. MOVEMENT OF ACTIVITY IS TO THE NORTHEAST AT 45 MPH. TEMPERATURES AS OF 3 AM WERE HOLDING IN THE 60S AREA WIDE...WITH SOUTHERLY WINDS JUST NOW BEGINNING TO GUST TO NEAR 25 MPH IN THE DELTA. INITIALIZATION OF THE 00Z MODELS HAS BEEN QUITE ACCURATE IN REGARDS TO THE LOCATION OF THE LOW CENTER IN SOUTHEAST COLORADO...AND THE WARM-AIR CONVEYOR BELT OF DEEPER SUBTROPICAL MOISTURE RUNNING FROM EAST TEXAS TO THE MIDSOUTH. IN ADDITION THE DEVELOPMENT OF A SECOND PLUME OF MOISTURE/RAINFALL IS CO- LOCATED WITH THE COLD FRONT AND SURFACE LOW IN KANSAS AND CENTRAL OKLAHOMA WHERE THERE WAS EARLIER PLENTY OF LIGHTNING ACTIVITY. IN BETWEEN THESE REGIONS LIES A SEMI-DRY AIRMASS WHERE VERY LITTLE RAINFALL IS OCCURRING. HEAVY RAINFALL OF UPWARDS OF 4 INCHES WILL BE THE MAIN WEATHER STORY TODAY...ESPECIALLY TO THE SOUTH OF INTERSTATE FORTY. HAVE OPTED THOUGH TO NOT ISSUE A FLASH FLOOD WATCH...AS SIX HOUR FLASH FLOOD GUIDANCE INDICATES 3.5 TO 5 INCHES ARE NEEDED. SO FLASH FLOODING IF IT OCCURS WILL BE MORE LOCALIZED. STILL NERVOUS ABOUT THE SEVERE THUNDERSTORM COVERAGE AND THE THREAT FOR A TORNADO LATER IN THE DAY. THE AFOREMENTIONED DRY ZONE CURRENTLY RUNNING FROM NORTH CENTRAL TEXAS TO NORTHWEST ARKANSAS WILL SHIFT EAST TO THE MIDSOUTH AND LOWER OHIO VALLEY THIS AFTERNOON AND EVENING...WITH FURTHER DRYING AS A STRONG MID LEVEL JET OF 90 KTS ROUNDS THE STORM BASE. INDICATION OF THIS JET IS ALREADY SEEN ON WATER VAPOR OVER SE NEW MEXICO AND W TEXAS. THIS ENERGY MAY SPREAD OVER THE WARM SECTOR JUST ENOUGH FOR SURFACE BASED STORMS TO FORM AHEAD OF THE COLD FRONT IN OUR NORTHERN COUNTIES BY MID AFTERNOON...WITH A DAMAGING WIND AND WEAK TORNADO THREAT. CAPE VALUES APPEAR HIGHEST...(NAM SHOWING THE MOST WITH 800 J/KG)...OVER NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI AROUND 31/21Z WITH HELICITY VALUES APPROACHING 600 M^2/S^2. THIS REGION WOULD THEN SPREAD INTO NORTHWEST TENNESSEE BY 01/00Z. STILL UNCERTAINTY STILL EXITS WITH THESE STORMS ON A MESOSCALE DEVELOPING...AND THE MODELS MAY BE TO BROAD IN CAPTURING IT. DAY CREW WILL HAVE TO MONITOR THE HRRR MODEL TO SEE IF IT DOES UNFOLD. ANY STORMS THAT DO FORM WILL BE LOW TOPPED...LIKELY ROTATING AND/OR BOWING OUT...AND FAST MOVING...WITH SPEEDS IN EXCESS OF 50 MPH MAKING IT DIFFICULT FOR GOOD RADAR SAMPLING. THE COLD FRONT WILL PUSH THROUGH THE EASTERN COUNTIES BY MIDNIGHT WITH RAIN COMING TO AN END AND SKIES CLEARING. A DRIER AND COOLER MODIFIED PACIFIC AIRMASS WILL FILTER INTO THE MIDSOUTH ON FRIDAY WITH HIGHS NEAR AVERAGE. A SECOND UPPER TROUGH AXIS AND ASSOCIATED POLAR CANADIAN COLD FRONT WILL MOVE THROUGH THE MIDSOUTH LATE FRIDAY NIGHT...LIKELY DRY. THIS WILL PROVIDE A TEMPERATURE DROP OF FIVE TO TEN DEGREE FOR HIGHS ON SATURDAY AND SUNDAY. BREEZY NORTHWEST WINDS ON SATURDAY WILL SLOWLY VEER EAST. FROSTY CONDITIONS MAY BE SEEN ACROSS THE EAST SUNDAY MORNING. BEGINNING SUNDAY NIGHT THE UPPER LEVEL FLOW WILL TURN BACK TOWARDS THE SOUTHWEST AS A TROUGH DIGS INTO THE ROCKIES. THIS FEATURE WILL IN TURN BUILD THE DOWNSTREAM RIDGE OVER THE EASTERN U.S. FOR NOW HAVE REDUCED RAIN CHANCES OVER THE MIDSOUTH STARTING MONDAY THROUGH TUESDAY NIGHT AS THE GFS AND ECMWF KEEP OUR AREA JUST EAST OF THE MOIST AXIS. INDICATIONS ARE THAT LATER NEXT WEEK A STEADY PROGRESSION IN THE UPPER FLOW WILL SHIFT THIS SWATH OF PRECIPITATION THROUGH OUR AREA. TEMPERATURES THROUGH THIS PERIOD WILL WARM BACK TO SLIGHTLY ABOVE NORMAL. JAB && .AVIATION... 12Z TAF CYCLE (31/12Z-01/12Z) WIDESPREAD IFR TO LIFR CONDITIONS IN RAIN WILL OCCUR TODAY INTO THIS EVENING ACROSS THE MIDSOUTH AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. CONFIDENCE OF TSRA IS LOW BUT DID INCLUDE AT KTUP BETWEEN 31/16Z-01/02Z. SOUTHERLY WINDS BECOMING STRONG AND GUSTY TODAY. THE COLD FRONT WILL PUSH THROUGH THE MIDSOUTH TONIGHT WITH SKIES CLEARING BEHIND THE FRONT. WINDS BECOMING WESTERLY AND GRADUALLY DIMINISHING. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 73 53 72 49 / 100 20 0 0 MKL 73 50 71 44 / 100 30 0 0 JBR 74 51 70 45 / 100 10 0 0 TUP 75 53 73 47 / 100 80 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 31, 3:05 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT THU OCT 31 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 305 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MIDSOUTH TODAY. THE MAIN THREATS WILL BE HEAVY RAINFALL AND STRONG OR DAMAGING WINDS. THE BEST THREAT FOR LOCALIZED FLOODING WILL BE TO THE SOUTH OF INTERSTATE FORTY. IN ADDITION...AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. JAB
Nearby
Wind Advisories in Arkansas, 2013Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.